Ask Dr. Gott

Ask Dr. Gott

There are 551 comments on the Ukiah Daily Journal story from Sep 19, 2006, titled Ask Dr. Gott. In it, Ukiah Daily Journal reports that:

DEAR DR. GOTT: Are there any drugs other than the statin drugs that I can take for high cholesterol? I have tried Zocor and Lipitor, both of which caused great muscle pain.

Join the discussion below, or Read more at Ukiah Daily Journal.

First Prev
of 28
Next Last
Mary Dutton

Brunswick, OH

#1 Sep 21, 2006
I take Lipitor but I am out of it. My husband is on a fix income It is S.S. and I can't aford it. Is there anyway you can help me. Thank you, Mary Dutton
Michael McDowell

Windsor, Canada

#2 Sep 22, 2006
May I ask how much you currently pay for Lipitor and if you would be interested in an affordable alternative?

Email - [email protected]
Mary Morris

San Francisco, CA

#3 Sep 26, 2006
Wierd, this non-dieter has been on your no flour no sugar diet for three days. I feel good and not deprived. I am "obese" and need to lose weight, for sure. I have been stuck in a "no win" situation. Every other diet has "failed." I really didn't think I had any other options. This diet feels good. I have never been a big pasta eater, but giving up the bread is hard, although it's nice to be able to eat rice and potatoes instead. It's comfy.
Philip Maciel

Corona, CA

#4 Oct 31, 2006
Three weeks ago I lost my taste, everything I eat has a very salty taste, my saliva is salty. When I drink water it is as if I am drinking ocean water. Food has no taste and when I drink a soft drink it is as if I was drinking Alka-Seltser. I went to my Dr. and he is stumped. Any thoughts. I take several medications and have been for several years, nothing has changed. High blood presure, cholasteral and a water pill.
Michael McDowell

Belleville, Canada

#5 Oct 31, 2006
The following is from a website.

Taste changes are rarely a sign of a serious underlying problem. However, they are annoying and can impair your enjoyment of food. A persistent salty taste in the mouth can have many possible causes, including:

Dehydration. This may be due to inadequate fluid intake or excessive fluid loss. Review your diet. Excessive intake of alcohol or caffeine can cause fluid loss, resulting in dehydration, which can make saliva saltier.
Side effect of certain medications, such as anti-thyroid medications and chemotherapy drugs.
Salivary gland diseases, such as Sjogren's syndrome or bacterial infection of the salivary glands (sialadenitis).
Post-nasal drainage, such as with a sinus infection (sinusitis) or allergies.
Rarely, a salty taste in the mouth is due to a nutritional deficiency, endocrine disorder or neurological disorder, such as epilepsy or migraine.

Treatment is directed at the underlying cause, if possible. For example, if a salty taste in the mouth is due to a certain medication, stopping or changing the medication may eliminate the problem. But do this only with your doctor's approval. If the cause of a salty taste is a bacterial infection, the salty taste may go away with treatment of the infection. Occasionally, taste changes resolve spontaneously.

A persistent salty taste in the mouth should be evaluated by a doctor or dentist.
sally jane

Inola, OK

#6 Nov 3, 2006
My husband had major surgery in Sept. He has had numb pinkies since -doctor attributes to way his arms were positioned on operating table. Any treatment he can do to help hasten recovering feeling in hands,?(Had prostate removed)
Thank you!
ihatekcouric

United States

#7 Nov 4, 2006
sally jane wrote:
My husband had major surgery in Sept. He has had numb pinkies since -doctor attributes to way his arms were positioned on operating table. Any treatment he can do to help hasten recovering feeling in hands,?(Had prostate removed)
Thank you!
Maybe, maybe not. I'd consult a malpractice attorney.
Gail

AOL

#8 Nov 6, 2006
I read in the newspaper last week where a lady wrote to Dr. Gott about using a grapefruit salva on her hip for arthritis. I forgot to write it down and can't get my hands on the article now. Does anyone know what the formula is? I could sure use your expertise. Please email it to me [email protected]
britt

AOL

#9 Nov 12, 2006
i was wondering if u knew how to take away sunspots on your body???
Bill

Plainfield, IL

#11 Nov 16, 2006
My doctor told me that he is not a fan of powerlifting. He thinks using heavy weights does more harm than good. He especially doesn't like squats with heavy weight. He thinks it is very harmful to knees. I told him that the squats have stenghtened my back substantially and I feel better than ever. He said he is more concerned with ten years from now. I am 53 years old and am currently squatting 225 lbs. What do you think? Should I continue lifting heavy weights or not?
Bill
DONNA

New Bern, NC

#12 Nov 19, 2006
CAN DRINKING TOO MUCH WATER BE UNHEALTHLY. MY SON IN LAW DRINKS ABOUT 5 LITERS A DAY.
DONNA

New Bern, NC

#13 Nov 19, 2006
WANT TO KNOW IF DRINKING TOO MUCH WATER CAN BE BAD FOR YOU.
Michael McDowell

Belleville, Canada

#14 Nov 19, 2006
You should drink 8 to 10, 8 oz glasses a day.
Most people don't drink that much water per day.
Water is also good for you.
I never heard of drinking too much water.
DONNA wrote:
WANT TO KNOW IF DRINKING TOO MUCH WATER CAN BE BAD FOR YOU.
R Ovee

Herndon, VA

#15 Nov 25, 2006
There was an article about Sinus Irrigation. Does anyone recall the method used or the product mentioned in the article?
Ramona

South Lake Tahoe, CA

#16 Nov 26, 2006
A while back, Dr.Gott mentioned a product to use on your hair for head lice. It was like so many of his cures, not something you would think of to use. I didn't write it down because my grandchildren are out of school and I didn't think we would need it. My Grandaughter who is 19 now has them and can't seem to get rid of them with the standard products. If anyone can recall what he suggested it would be a great help. Thanks
Wanda

United States

#17 Nov 30, 2006
How is Trilepatal used in a bi-polar disorder?
Heather from Nebraska

Ponte Vedra Beach, FL

#18 Dec 4, 2006
What does it mean when my mood really changes almost drastically when I eat sugars or too many carbs? I become very tired to the point I just can't stay awake. I also become very blue and/or angry for no apparent reason. I take 40 mg of Celexa per day for depression. I try to exercise at least 4 times per week and do so quite vigorously. My weight fluxuated terrible. Sometimes up to ten pounds in just a few days! Any advice?
ALICE R

Beech Grove, IN

#19 Dec 5, 2006
I would like to know how can I clean my colon without purchasing the expensive remedies
Michael McDowell

Belleville, Canada

#21 Dec 6, 2006
What is "expensive"?
ALICE R wrote:
I would like to know how can I clean my colon without purchasing the expensive remedies
ALICE R

Beech Grove, IN

#22 Dec 8, 2006
Michael McDowell wrote:
What is "expensive"?
<quoted text>
Everything I have seen is eighty dollar and up

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 28
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Cholesterol Discussions

Title Updated Last By Comments
blood work May 24 jennyhicup 1
News Potential Cholesterol-Lowering Drug Molecule Ha... Apr '16 LUCY JANE 1
News People's Pharmacy (Jun '12) Apr '16 shaanicky 25
cholesterol survey (Oct '15) Apr '16 francis88 5
viagra needed Apr '16 Shaffer 2
Healthy Dieting Tips/Recipes Mar '16 francis88 1
Heart Disease/Cholesterol Link Mar '16 francis88 1
More from around the web